Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 7, 2021, 8:25 AM MDT for Grant County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 8:25 AM MDT (14:25 UTC)
- Expired
- Aug 7, 2021, 9:00 AM MDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Hail
- 0.50 in
- Wind
- 30
County Grant County, ND
The radar
The Bismarck radar (KBIS), 116 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WWUS83 KBIS 071425
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
825 AM MDT Sat Aug 7 2021
NDZ042-044-045-071500-
Grant ND-Sioux ND-Adams ND-
825 AM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Sioux,
southwestern Grant and east central Adams Counties through 900 AM
MDT...
At 824 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Keldron, or 17 miles northeast of Lemmon, moving
northeast at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southwestern Grant,
southwestern Sioux and east central Adams Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4601 10215 4621 10203 4621 10200 4625 10200
4628 10198 4612 10154 4596 10183
TIME...MOT...LOC 1424Z 212DEG 9KT 4605 10184
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
HARGROVEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:12 AM MDT, 13 minutes earlier.
Area forecast discussion, Aug 7, 8:12 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 912 AM CDT Sat Aug 7 2021 .UPDATE... Issued at 906 AM CDT Sat Aug 7 2021 Storms continue to slowly progress eastwards with the strongest storms mainly in Adams county as well as far western Sioux county. These storms are expected to remain below severe criteria, although hail as large as nickels is possible at times. Increased PoPs and QPF a bit further south while reducing PoPs in the north and east over the next few hours. UPDATE Issued at 702 AM CDT Sat Aug 7 2021 Have updated to increase pops and qpf across the south. && .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Sat Aug 7 2021 A large area of showers with embedded thunderstorms developed earlier just west of Dickinson just ahead of the cutoff H5 low and in an area of surface convergence and diffluence aloft. This area continued to increase in coverage and radar estimates of around an inch or rain were likely welcome by those where the rain was falling. Following the NAM12, which has predicted not only this convection but the convection in northeast South Dakota very well, this area of showers and storms will begin to kick east and outpace its source of support and weaken as it moves into the Bismarck area by around 9 AM CDT. It is reinvigorated east of Bismarck around noon as favorable jet stream dynamics ahead of the H5 low encounter it and drive it through the Jamestown area for the mid afternoon. Outside of that, and until the mid level trough passes through, isolated showers and storms will continue to form. Any severe weather will be limited to the regeneration of the convection east of Bismarck this afternoon and would be very limited, more likely across the state line in South Dakota. Behind the system comes a clearing sky tonight and dim sunshine through smoke / haze on Sunday. .LONG TERM...(Sunday through Friday) Issued at 400 AM CDT Sat Aug 7 2021 Sunday is the dry day between the exiting Saturday activity and the incoming Sunday night and Monday event. Most areas will reach 90 to 95 for highs on Sunday before a string of 75 to 85, give or take, for the foreseeable future after that. That next long wave trough approaches for Sunday night into Monday and hangs around into Tuesday (east). The closed low center on this one rides along the U.S. Canada border with the better chances for rain over the north. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 400 AM CDT Sat Aug 7 2021 An area of showers with a few embedded thunderstorms in the KDIK area at 07/09Z will move east and through KBIS around 07/14Z and weaken. It will regenerate east of KBIS and move through the KJMS area during the mid and late afternoon. This as a low pressure trough moves out of Montana and into North Dakota. Thunderstorms will not be severe but gusty wind with them and brief downpours of rain should be expected. Isolated showers and storms for the rest of the area, ending from the west late this afternoon. For the most part VFR ceilings and visibilities outside of areas of convection. Smoke will continue to make for a hazy look to the sky. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Telken SHORT TERM...JPM LONG TERM...JPM AVIATION...JPM
Hazardous weather outlook, Aug 7, 8:15 AM MDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 915 AM CDT Sat Aug 7 2021 NDZ011>013-018>023-025-032>037-040>048-050-051-081415- Ward-McHenry-Pierce-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh- Dickey- 915 AM CDT Sat Aug 7 2021 /815 AM MDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms today, some with gusty winds and brief downpours of rain. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Get those rain reports in to the National Weather Service so we can share your good news of the rain you got! NDZ001>005-009-010-017-031-081415- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail- McKenzie-Golden Valley- 915 AM CDT Sat Aug 7 2021 /815 AM MDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Telken
In the hours before
Special weather statement, Aug 7, 4:23 AM MDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Bismarck ND
423 AM MDT Sat Aug 7 2021
NDZ018-033-071115-
Stark ND-Dunn ND-
423 AM MDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southeastern Dunn and
eastern Stark Counties through 515 AM MDT...
At 423 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Manning to 6 miles south of
Gladstone. Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richardton, Halliday and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4746 10227 4679 10219 4667 10262 4723 10268
TIME...MOT...LOC 1023Z 219DEG 9KT 4719 10256 4678 10252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJONESSpecial weather statement, Aug 7, 5:46 AM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Bismarck ND
546 AM MDT Sat Aug 7 2021
NDZ041-042-071230-
Grant ND-Hettinger ND-
546 AM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern
Hettinger and northwestern Grant Counties through 630 AM MDT...
At 545 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Mott, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Grant
and northeastern Hettinger Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4636 10233 4658 10241 4663 10219 4663 10210
4666 10210 4671 10191 4640 10181
TIME...MOT...LOC 1145Z 257DEG 15KT 4647 10226
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MJONESLocal storm report, Aug 7, 7:08 AM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 AM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HEAVY RAIN 8 N BELFIELD 47.00N 103.20W
08/07/2021 M1.20 INCH BILLINGS ND PUBLIC
STORM TOTAL THUS FAR. RELAYED VIA SOCIAL
MEDIA.
&&
ZHSpecial weather statement, Aug 7, 7:55 AM MDT, 30 minutes before
Special Weather Statement
National Weather Service Bismarck ND
755 AM MDT Sat Aug 7 2021
NDZ041-044-071430-
Hettinger ND-Adams ND-
755 AM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern
Hettinger and northeastern Adams Counties through 830 AM MDT...
At 755 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Mott, moving east at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southeastern
Hettinger and northeastern Adams Counties, including the following
locations... Burt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4626 10266 4649 10216 4616 10199 4609 10200
4605 10259
TIME...MOT...LOC 1355Z 258DEG 17KT 4619 10240
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
HARGROVESpecial weather statement, Aug 7, 8:25 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
825 AM MDT Sat Aug 7 2021
NDZ042-044-045-071500-
Grant ND-Sioux ND-Adams ND-
825 AM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Sioux,
southwestern Grant and east central Adams Counties through 900 AM
MDT...
At 824 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Keldron, or 17 miles northeast of Lemmon, moving
northeast at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southwestern Grant,
southwestern Sioux and east central Adams Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4601 10215 4621 10203 4621 10200 4625 10200
4628 10198 4612 10154 4596 10183
TIME...MOT...LOC 1424Z 212DEG 9KT 4605 10184
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
HARGROVEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:31 AM MDT | Special Weather Statement | BIS | Billings | 44 min |
| Aug 7, 4:23 AM MDT | Special Weather Statement | BIS | Stark | 52 min |
| Aug 7, 5:46 AM MDT | Special Weather Statement | BIS | Hettinger | 44 min |
| Aug 7, 7:55 AM MDT | Special Weather Statement | BIS | Adams | 35 min |
| Aug 7, 1:53 PM MDT | Areal Flood Advisory | BIS | Grant, Morton, Sioux | 3 hr |
| Aug 7, 3:11 PM MDT | Flash Flood Warning | BIS | Sioux | 3 hr |
| Aug 7, 5:42 PM MDT | Special Weather Statement | BIS | Dickey | 33 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.